71.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Recently diagnosed and due to start 6 x TAC - Worried about effects on heart!

3 REPLIES 3
minig
Member

Re: Recently diagnosed and due to start 6 x TAC - Worried about effects on heart!

Hi Debbie, I'm sorry you find yourself here. I can't help you on the drugs info but I am in the same boat as you. Grade 3 IDC 21mm and just found out I will be starting chemo in Jan. I see my oncologist next week so will find out more re drugs then. I have started a thread for Jan 2014 under chemo monthly threads, so you might like to join that - I'm not sure anyone else has joined yet but I'm sure more will be along soon. I'm sure it will help to go through it together. Lots of love, Nicky xx
SamLee
Member

Re: Recently diagnosed and due to start 6 x TAC - Worried about effects on heart!

I am sorry you didn't get many replies to your post.

I don't post often now, I am 3 years on for first dx.  I had TAC.  I had 8 sessions of it, 4 of AC and 4 of Tax.  I had them dose dense as well, which means every 2 weeks, rather than 3.

I never questionned my onc why she chose that.  She said it was her preferred treatment, her view is she like to give as big a dose and as strong as possible as often as possible.  I had no nodes involved but she still gave me Tax which I think is quite unusual.

She said because I was fit and healthy I would be able to cope, and I did because I am here 3 years down the line.

I had all the usual side effects, the main problem for me was the neuropathy caused by the Tax.  It was quite bad and it took a good 6 months after I had finished chemo to completely get the feeling back in my fingers and toes.

I was having Herceptin as well and had regular heart scans and never had a problem.

I didn't even know at the time that it can cause heart damage. 

Remember, you will be very well monitored throughout so if you do have any problems they will be picked up very early and any treatment needed given accordingly.

If you want any further specific info just message me.

Sam

Lucy_BCC
Member

Re: Recently diagnosed and due to start 6 x TAC - Worried about effects on heart!

Hi Spanishcarla and welcome to the BCC forums

In addition to the support you will soon have here our helpliners are on hand with practical and emotional support so please feel free to call to talk through your queries and concerns on 0808 800 6000, lines open during the week 9-5 and Saturday 10-2

You may find the following link to the BCC 'Treatments' information and further support ideas helpful too:

http://www.breastcancercare.org.uk/treatment

Take care
Lucy BCC

Spanishcarla
Member

Recently diagnosed and due to start 6 x TAC - Worried about effects on heart!

Hi all, totally new to this site and the whole cancer 'journey'. Did put this thread under 'treatment' but only got 2 replies (I don't really know how to use this site properly, so I'm posting again!) I have high grade DCIS with invasive grade 3 8mm tumour, two affected lymph nodes and oestrogen+.  Met with oncologist yesterday at Worcester hospital (she is based in Cheltenham) and have been signed up for 6 x TAC.  Never heard of it and assumed I would be getting FEC-T as this seems the most common (a couple of my friends have had this with same diagnosis).  Anyway, as you do, have been reading up on drugs involved with both.  TAC seems to be an aggressive stance but she said it was her preferred treatment - didn't question why at the time as I felt pressured by time and you trust they know best!  Horrified to read that the doxirubicin part can give you temporary heart damage and possibly permanent!  I'm 49 and she obviously assumes that I am fit enough for this treatment but did not ask any questions re family heart disease or my hypertension for which I take medication.  Now I'm really worried that my heart's going to konk out in 5 or so years.  From what I've read the erubicin used in FEC-T doesn't seem as hardcore.  Has anyone ever experienced temporary damage during their treatment or had palpitations/altered rythmn?   To cap it all, my treatment is due just before Christmas!! Really anxious about treatment so any feedback would be appreciated.  Debbie